Paper Search Console

Home Search Page About Contact

Journal Title

Title of Journal: Ann Inst Stat Math

Search In Journal Title:

Abbravation: Annals of the Institute of Statistical Mathematics

Search In Journal Abbravation:

Publisher

Springer-Verlag

Search In Publisher:

DOI

10.1016/0955-3886(93)90047-X

Search In DOI:

ISSN

1572-9052

Search In ISSN:
Search In Title Of Papers:

Limiting size index distributions for ballbin mod

Authors: Satoshi Chida Naoto Miyoshi
Publish Date: 2010/02/05
Volume: 63, Issue: 4, Pages: 745-768
PDF Link

Abstract

We consider a random ballbin model where balls are thrown randomly and sequentially into a set of bins The frequency of choices of bins follows the Zipftype powerlaw distribution that is the probability with which a ball enters the ith most popular bin is asymptotically proportional to 1/i α α  0 In this model we derive the limiting size index distributions to which the empirical distributions of size indices converge almost surely where the size index of degree k at time t represents the number of bins containing exactly k balls at t While earlier studies have only treated the case where the power α of the Zipftype distribution is greater than unity we here consider the case of α ≤ 1 as well as α 1 We first investigate the limiting size index distributions for the independent throw models and then extend the derived results to a case where bins are chosen dependently Simulation experiments demonstrate not only that our analysis is valid but also that the derived limiting distributions well approximate the empirical size index distributions in a relatively short period


Keywords:

References


.
Search In Abstract Of Papers:
Other Papers In This Journal:


Search Result: